MAUDE Adverse Event Report: AESCULAP INC 8.5 MM DETACHABLE TRIAL INSTRUMENT; INSTRUMENTS SPINAL MOTION

AESCULAP INC 8.5 MM DETACHABLE TRIAL INSTRUMENT; INSTRUMENTS SPINAL MOTION
Model Number ME586R
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information or investigation results become available, the details will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with a detachable trial instrument.According to the complaint description, the trial was noted to be loose on the 8.5 mm spacer.The procedure was an anterior disc replacement (adr).The trial fell into the wound and was immediately retrieved; it was used again in the surgery.There was a delay of less than 30 seconds.The device will be available for return to the manufacturer.The adverse event is filed under reference xc (b)(4).
 
Event or Problem Description
Update: the customer does not think there is anything wrong with the part but rather, the trials may be worn which could be why they are not holding well.
 
Additional Manufacturer Narrative
Investigation: the device was returned for investigation/evaluation of the failure of this part.The part was transferred to the quality department for inspection.The part was inspected visually as well as the dimensions that are in direct contact with the mating tool.The dimensions checked were the length of the pocket, the width of the pocket, the radius inside the pocket, the thread and the depth of the thread.Original manufacturer has completed its incoming inspection and found no evidence of any lack of dimensional integrity for this part.

Brand Name
8.5 MM DETACHABLE TRIAL INSTRUMENT
Common Device Name
INSTRUMENTS SPINAL MOTION
Manufacturer (Section D)
AESCULAP INC
3773 corporate parkway
center valley PA 18034
MDR Report Key11778879
Report Number2916714-2021-00078
Device Sequence Number3647258
Product Code LXH
UDI-Device Identifier04046964920523
UDI-Public4046964920523
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
D171172
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberME586R
Device Catalogue NumberME586R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;